MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 2X2; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 2X2; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CX0202
Medical Device Problem Codes Device Difficult to Setup or Prepare (1487); Failure to Advance (2524); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.The delivery tube was found broken, meeting regulatory reporting criteria.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter phone: (b)(6).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Complaint conclusion: as reported by the field, during a stent-assisted aneurysm embolization to the ophthalmic segment, a 2x2 orbit galaxy xtrasoft coil (640cx0202, 30409478) became impeded and failed to be zipped.It was reported that after a taijieweiye coil was successfully implanted with the use of an echelon-10 straight microcatheter (mc), the physician then inserted the complaint coil but he found it hard to move the second coil in the microcatheter and the delivery wire was bent.The physician planned to withdraw the coil system, but the coil¿s body couldn¿t be zipped, and the delivery wire was broken.The coil system didn¿t arrive in the patient¿s body.All this happened outside of the body.The physician changed to another new coil system to complete the procedure.There was not injury report.Additional information received indicated that the resistance occurred at the docking point of the introducer and rhv.The device was able to be removed through mc.The event did not result in a loss of cerebral target position as the event occurred outside the patient¿s body.The mc was not damaged during the manipulation of the device.Nothing was noticed to be obstructing the microcatheter.A continuous flush on the microcatheter was maintained.The introducer was flushed until liquid was visible at the distal end of the slit in the clear tube.The tip of the introducer firmly installed into the hub of the microcatheter and locked with the rhv during device advancement.No excessive force was applied to the device.The target lesion was reported as the vessel being calcified, normal tortuosity, diameter 3.5mm, aneurysm 3.5x4.5mm.A non-sterile unit og cmplx xtrasoft coil 2x2 was received inside of a pouch.The device was visually inspected, and it was noted that the hypo-tube is broken in two parts, no other damages or anomalies were observed on the device during the visual analysis.The device was inspected under a microscope and it was found that the embolic coil is in good normal conditions inside the introducer.The functional test could not be performed due to the broken condition observed on the hypo-tube.Due to the broken condition noted on the hypo-tube a scanning electron microscope (sem) testing was performed, the results of the scanning electron microscope (sem) test show evidence of mechanical damage and stress marks on hypo-tube.These damages could be related to the handling of the device during the procedure or excessive force; however, this cannot be conclusively determined.No other anomalies were observed.A manufacturing record evaluation (mre) was performed for the finished device 30409478 number, and no non-conformances related to the reported complaint condition were identified.Cerenovus conducted a visual and microscopic inspection.The functional test of the device could not be performed due to the conditions in which the device was returned for evaluation.Since the hypo-tube was observed broken in two, a scanning electron microscope (sem) testing was performed which shows evidence of mechanical damage and stress marks on hypo-tube.These damages could be related to the handling of the device during the procedure or excessive force; however, this cannot be conclusively determined.No other anomalies were observed.During the visual analysis of the device, it was noted that the hypo-tube for the og cmplx xtrasoft coil 2x2 is broken in two, this condition contributed to the customer complaint regarding an impeded in microcatheter, however the root cause of this condition could not determine at this time.The broken condition could be the result of the impeded experience at the procedure time, however this cannot conclusively determine.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.It should be noted that product failure is multifactorial.The instructions for use (ifu) do contain the following directions: never advance, withdraw, or torque the delivery tube against resistance without first determining the cause of resistance under fluoroscopy.Manipulation of the delivery tube against resistance can cause damage and/or premature detachment of the coil.If unusual friction is noted within the infusion catheter, remove the detachable coil system.If friction is noted with any subsequent detachable coil system, carefully examine the detachable coil system and the infusion.The detachable coils are delicate and must be handled carefully.Prior to use and when possible during the procedure, inspect the system for bends or kinks.Do not use a coil system showing signs of damage.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failure and damages on the returned system.As part of cerenovus quality process all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Event or Problem Description
As reported by the field, during a stent-assisted aneurysm embolization to the ophthalmic segment, a 2x2 orbit galaxy xtrasoft coil (640cx0202, 30409478) became impeded and failed to be zipped.It was reported that after a taijieweiye coil was successfully implanted with the use of an echelon-10 straight microcatheter (mc), the physician then inserted the complaint coil but he found it hard to move the second coil in the microcatheter and the delivery wire was bent.The physician planned to withdraw the coil system, but the coil¿s body couldn¿t be zipped, and the delivery wire was broken.The coil system didn¿t arrive in the patient¿s body.All this happened outside of the body.The physician changed to another new coil system to complete the procedure.There was not injury report.Additional information received indicated that the resistance occurred at the docking point of the introducer and rhv.The device was able to be removed through mc.The event did not result in a loss of cerebral target position as the event occurred outside the patient¿s body.The mc was not damaged during the manipulation of the device.Nothing was noticed to be obstructing the microcatheter.A continuous flush on the microcatheter was maintained.The introducer was flushed until liquid was visible at the distal end of the slit in the clear tube.The tip of the introducer firmly installed into the hub of the microcatheter and locked with the rhv during device advancement.No excessive force was applied to the device.The target lesion was reported as the vessel being calcified, normal tortuosity, diameter 3.5mm, aneurysm 3.5x4.5mm.Based on the analysis of the device received, the delivery tube was found broken.

Brand Name
OG CMPLX XTRASOFT COIL 2X2
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key12281260
Report Number3008114965-2021-00375
Device Sequence Number5403218
Product Code KRD
UDI-Device Identifier10886704030546
UDI-Public10886704030546
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Model Number640CX0202
Device Catalogue Number640CX0202
Device Lot Number30409478
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/21/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2021
Initial Report FDA Received Date08/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ECHELON-10 STRAIGHT MICROCATHETER